MAUDE Adverse Event Report: COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G46138
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Summary of event: as reported, during preparation prior to patient contact, a biwire nitinol hydrophilic wire guide's surface was not smooth and had a "rough granular feeling." the wire guide was flushed with sterile liquid.The device did not make patient contact.The procedure was completed with a new wire guide.There was no impact to the patient.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation in open packaging.One end of the wire guide appears to have dried residue, possibly from the activation.The remainder of the device felt smooth to the touch.As the wire guide coating had previously been activated, it was not re-activated to prevent evidence being lost before returning the device to the supplier.The device was forwarded to the supplier for further evaluation.After wetting the specimen with blood-bank saline, the specimen was subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x ¿ 18 inches, unaided, wet.The specimen presented intermittent skive/cut damage 118.7 to 120.4cm from the angle tip end, exposing the metallic core wire with missing black polymer jacket material; the damage is oriented towards the straight tip end.The specimen also presented a large radius bend over the proximal (straight) 15.00cm, consistent with tensile loading.Except where noted, the specimen device appeared visually and dimensionally correct.A review of the supplier's device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested and was determined to be acceptable.The supplier investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.The supplier was unable to assign a definitive root cause for the event reported.A document-based investigation evaluation was also performed by cook.No related non-conformance were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the instructions for use (ifu).The following information is provided to the user related to the reported failure mode: instructions for activating hydrophilic coating the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.Prior to using the wire guide, fill a syringe with sterile water or sterile water or sterile saline solution and attach it to the flushing port on the wire guide.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.Based on available information, cook has concluded a specific cause of the complaint could not be established, though it was not possible to rule out clinical and/or procedural factors as contributing to the complaint.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
As reported, during preparation prior to patient contact, a biwire nitinol hydrophilic wire guide's surface was not smooth and had a "rough granular feeling." the wire guide was flushed with sterile liquid.The device did not make patient contact.The procedure was completed with a new wire guide.There was no impact to the patient.Upon subsequent evaluation of the device, the metallic core of the wire was exposed with missing black polymer jacket material.

Brand Name
BIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13343192
Report Number1820334-2022-00111
Device Sequence Number4165044
Product Code OCY
UDI-Device Identifier00827002461383
UDI-Public(01)00827002461383(17)240415(10)71001615
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2024
Device Model NumberG46138
Device Catalogue NumberBWS-035150
Device Lot Number71001615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2022
Initial Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown